Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Sep 25, 2016, 3:21 PM CDT for Bullock County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2016, 3:21 PM CDT (20:21 UTC)
- Expired
- Sep 25, 2016, 4:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Birmingham, AL
County Bullock County, AL
The radar
The Maxwell AFB radar (KMXX), 61 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 351 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1572 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
698 WWUS84 KBMX 252021 SPSBMX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 321 PM CDT SUN SEP 25 2016 ALZ046-049-252100- BULLOCK AL-PIKE AL- 321 PM CDT SUN SEP 25 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIKE AND SOUTHWESTERN BULLOCK COUNTIES UNTIL 400 PM CDT... AT 321 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BEANS CROSSROADS...OR 8 MILES SOUTHWEST OF UNION SPRINGS...MOVING WEST AT 10 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BEANS CROSSROADS...LINWOOD...HIGH RIDGE...TANYARD AND SANDFIELD. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3206 8573 3188 8570 3186 8590 3208 8592 TIME...MOT...LOC 2021Z 093DEG 8KT 3202 8577 $$ 05
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Sep 25, 3:09 PM CDT, 12 minutes earlier.
Area forecast discussion, Sep 25, 3:09 PM CDT, 12 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 309 PM CDT SUN SEP 25 2016 .DISCUSSION... Looks like the run of record-setting temperatures will finally come to an end on Monday. First significant cold front of the season was making its way southeastward this afternoon, and it is on track to enter Alabama on Monday. Latest computer model projections put the front into our northwestern counties before noon tomorrow, and getting through the rest of central Alabama around noon on Tuesday. Given the moderate amount of instability and low level moisture ahead of the front, and an adequate amount of lift along it, it still looks like chance POPs are justified during the Monday through Tuesday time frame. Axis of highest rain chances will obviously move southeastward with the progression of the front. The front is forecast to stall, or at least slow down, as it approaches the coast during the mid-week period. Meanwhile, an upper level low is forecast to become established in the eastern portion of the country, that should help bring a secondary surge of cooler and drier air into our neck of the woods. There will probably be a bit of instability associated with the cold air aloft within the upper level low, but my feeling is that this would (at most) just cause a bit more cu to form in our northern counties towards the and of the upcoming work week. Therefore, will maintain a dry forecast after the frontal-related convection exits the picture on Tuesday. And watch the tropics closely. /61/ && .AVIATION... 18Z TAF Discussion. Cumulus field quickly developing at noontime across east-central locations. Expect VFR conditions with FEW to SCT coverage and CIGS generally above 070 outside of convection. Continued to carry VCTS for TOI through this evening while chances too low elsewhere to mention. Light winds expected through early on Monday. 05 && .FIRE WEATHER... Slight chance of isolated showers/storms on Sunday. A front with better rain chances will move through on Monday into Tuesday morning. Beginning Tuesday afternoon, drier weather returns for the remainder of the week. No fire weather concerns are anticipated. 25/Owen && .CLIMATE... Record Highs for Sunday September 25th: Birmingham 97 1921 Tuscaloosa 97 1961 Anniston 96 1931 Montgomery 97 2010 Additionally, with the prospect of cooler weather coming into the area later this week, we will see temperatures fall to values we haven't seen in quite some time. Some of these stretches are approaching record or near record length. These statistics are through yesterday. Last date with a minimum temperature below 60: Location Date Days Since Rank Record/year Birmingham 5/24/16 123 days 6th 135/1921 Tuscaloosa 5/24/16 123 days 2nd 136/1978 Anniston 6/9/16 107 days 5th 113/1994 Montgomery 5/24/16 123 days 40th 169/1936 Last date with a maximum temperature below 80: Location Date Days Since Rank (Previous)Record/year Birmingham 5/20/16 127 days 2nd 128/1962 Tuscaloosa 5/16/16 131 days 3rd 146/1962 Anniston 5/20/16 127 days 1st (127/1962) Montgomery 5/20/16 127 days 11th 158/1977 JD/02 && .PRELIMINARY POINT TEMPS/POPS... Gadsden 65 87 62 82 52 / 10 50 30 10 10 Anniston 67 89 65 82 54 / 10 50 40 10 10 Birmingham 72 89 64 83 56 / 10 40 30 10 10 Tuscaloosa 69 92 64 84 56 / 10 40 20 10 10 Calera 70 90 65 84 57 / 10 40 30 10 10 Auburn 69 89 68 86 60 / 20 40 30 30 10 Montgomery 71 92 69 88 61 / 20 40 30 20 10 Troy 68 91 67 87 62 / 20 40 30 30 10 && .BMX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Sep 25, 3:42 AM CDT, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 342 AM CDT SUN SEP 25 2016 ALZ011>015-017>050-261145- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 342 AM CDT SUN SEP 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 25, 3:18 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
318 PM CDT SUN SEP 25 2016
ALZ033-040-252045-
PERRY AL-DALLAS AL-
318 PM CDT SUN SEP 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DALLAS COUNTY UNTIL 345
PM CDT...
AT 317 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER CENTRAL MILLS...OR 11 MILES SOUTHEAST OF UNIONTOWN...MOVING
SOUTH AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CENTRAL MILLS AND SAFFORD.
LAT...LON 3222 8737 3222 8739 3224 8739 3224 8741
3226 8744 3227 8744 3227 8747 3231 8747
3231 8752 3241 8751 3237 8733 3220 8735
3220 8736
TIME...MOT...LOC 2017Z 016DEG 8KT 3231 8741
05Special weather statement, Sep 25, 3:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 321 PM CDT SUN SEP 25 2016 ALZ046-049-252100- BULLOCK AL-PIKE AL- 321 PM CDT SUN SEP 25 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIKE AND SOUTHWESTERN BULLOCK COUNTIES UNTIL 400 PM CDT... AT 321 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BEANS CROSSROADS...OR 8 MILES SOUTHWEST OF UNION SPRINGS...MOVING WEST AT 10 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BEANS CROSSROADS...LINWOOD...HIGH RIDGE...TANYARD AND SANDFIELD. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3206 8573 3188 8570 3186 8590 3208 8592 TIME...MOT...LOC 2021Z 093DEG 8KT 3202 8577 05
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 3:18 PM CDT | Special Weather Statement | BMX | Dallas | 27 min |
| Sep 25, 3:45 PM CDT | Special Weather Statement | BMX | Dallas | 30 min |
| Sep 25, 3:47 PM CDT | Special Weather Statement | BMX | Montgomery | 43 min |
| Sep 25, 3:49 PM CDT | Special Weather Statement | BMX | Lowndes | 26 min |
Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.